Illinois, 2003Flood in Illinois, May 11 to 22, 2003
May 11 to 22, 2003 · NWS PAH · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 11, 11:35 AM CST, 25 minutes earlier.
Area forecast discussion, May 11, 11:35 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1235 PM CDT SUN MAY 11 2003
FINALLY BROKE OUT OF SW SVR WX FLOW PATTERN. WILL TRANSITION TO A
WEAKER AND DRIER WNW FLOW. LITTLE IN THE WAY OF CLOUDS UNTIL
TUESDAY...WHEN MID LEVEL MSTR BEGINS TO INCREASE. THIS AHEAD OF A
DVLPG WAVE PER THE MODELS OVER MO...WHICH WILL BRING A CHANCE OF
RAIN INTO THE REGION WED. ETA CONTINUES TO BE MORE AGGRESSIVE DVLPG
THE RAIN. WILL BASICALLY GO WITH WHAT WE ADVERTISE IN OUR CURRENT
GRIDS. LATEST GFS SHOWS A SLIGHTLY STRONGER SYSTEM MOVING INTO THE
PLAINS FRIDAY. WILL CONTINUE WITH ON AND OFF CHANCES OF CONVECTION
THROUGH THE WEEKEND. TEMPS WERE BASICALLY LEFT IN TACT...BLENDING
OUR VALUES A BIT WITH MEX AND FWC.
.PAH...NONE.
Hazardous weather outlook, May 11, 4:00 AM CST, 8 hours before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-121000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CDT SUN MAY 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 11, 6:23 AM CST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
723 AM CDT SUN MAY 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0118 AM SACRAMENTO KY TORNADO
05/11/03 MCLEAN REPORTED BY EMA. 2 BARNS DESTROYED. PICKUP TRUCK
FLIPPED NUMEROUS TIMES.
HOUSE KNOCKED OFF
FOUNDATION. TREES TWISTED
AND DOWNED. DAMAGE PATH 50
YARDS W X 1.5 MILES LLocal storm report, May 11, 6:23 AM CST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
723 AM CDT SUN MAY 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0118 AM SACRAMENTO KY TORNADO
05/11/03 MCLEAN REPORTED BY EMA DIRECTOR. 2 BARNS DESTROYED. PICKUP TRUCK
DESTROYED. PICKUP TRUCK
FLIPPED NUMEROUS TIMES.
HOUSE KNOCKED OFF FOUNDATION.
TREES TWISTED AND DOWNED. DAMAGE
PATH 50 YARDS WIDE BY 1.5 MILES
LONGFlood, White
- When
- May 11, 12:00 PM CST to May 22, 5:00 PM CST
- Where
- White forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.088, -88.180 (the zone’s center; the record gives no point)
The Little Wabash River rose above flood stage in response to frequent thunderstorms in early May. At Carmi, where flood stage is 27 feet, the river crested at 30.16 feet on May 16. County roads were flooded. Woods and fields in low-lying areas were flooded, and oil well operations were disrupted.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Kentucky, May 11, 20031 death · 17 injured · $16 million · F2 · 33 events
- Tornadoes in Tennessee, May 11, 20031 injured · $5.0 million · F3 · 6 events
- Tornado in Kentucky, May 11, 20032 injured · $400,000 · F3 · 1 event
- Rip Current in Florida, May 11, 20031 death · 1 event
- Strong Wind in Ohio, May 11, 2003$1.2 million · 28 events
- Flooding in Michigan, May 11 to 14, 2003$2.0 million · 6 events
- Tornado and Damaging Winds in New York, May 11, 2003$310,000 · F1 · 5 events
- Damaging Winds in Tennessee, May 11, 2003$121,000 · 80 kt wind · 36 events
- High Wind in Iowa, May 11, 2003$250,000 · 1 event
- High Wind in Illinois, May 11, 2003$250,000 · 1 event
- Flooding and Damaging Winds in Ohio, May 11, 2003$30,000 · 61 kt wind · 32 events
- Strong Wind in Pennsylvania, May 11, 2003$100,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352600.